Alert archive / Ohio / Heat Advisories in 2018
Heat Advisory 2, NWS Cleveland, OH
NWS Cleveland, OH issued this heat advisory at Jun 18, 2018, 3:38 AM EDT for 8 counties in Ohio. It took effect at Jun 18, 2018, 9:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2018, 3:38 AM EDT (07:38 UTC)
- In effect from
- Jun 18, 2018, 9:00 AM EDT
- Expired
- Jun 18, 2018, 8:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
Counties Cuyahoga County, OH, Hancock County, OH, Lucas County, OH, Ottawa County, OH, Sandusky County, OH, Seneca County, OH, Wood County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 106 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1656 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
129 WWUS71 KCLE 180738 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 338 AM EDT Mon Jun 18 2018 OHZ003-006>008-017-018-027-181545- /O.NEW.KCLE.HT.Y.0002.180618T1300Z-180619T0000Z/ Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Findlay, Tiffin, and Upper Sandusky 338 AM EDT Mon Jun 18 2018 ...HEAT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT THIS EVENING... The National Weather Service in Cleveland has issued a Heat Advisory, which is in effect from 9 AM this morning to 8 PM EDT this evening. * HEAT INDEX...Around 100 degrees. * Timing...From late morning until early evening * IMPACTS...The heat and humidity will create uncomfortable conditions. Heat stress or heat related illnesses are also possible, especially for the elderly and those sensitive to heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... The combination of high temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. && $$
3 follow-up statements
847 WWUS71 KCLE 181336 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 936 AM EDT Mon Jun 18 2018 OHZ003-006>008-017-018-027-182145- /O.CON.KCLE.HT.Y.0002.000000T0000Z-180619T0000Z/ Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Findlay, Tiffin, and Upper Sandusky 936 AM EDT Mon Jun 18 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HEAT INDEX...Around 100 degrees. * Timing...From late morning until early evening * IMPACTS...The heat and humidity will create uncomfortable conditions. Heat stress or heat related illnesses are also possible, especially for the elderly and those sensitive to heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... The combination of high temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. && $$
107 WWUS71 KCLE 181515 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 1115 AM EDT Mon Jun 18 2018 OHZ011-182315- /O.EXA.KCLE.HT.Y.0002.000000T0000Z-180619T0000Z/ Cuyahoga- Including the city of Cleveland 1115 AM EDT Mon Jun 18 2018 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Cleveland has issued a Heat Advisory, which is in effect until 8 PM EDT this evening. * HEAT INDEX...Around 100 degrees. * Timing...Through early evening * IMPACTS...Temperatures are warming quickly across Cuyahoga county due to the heat island effect. Temperatures climbed into the lower 90s with dewpoint temperatures in the lower 70s. The heat and humidity will create uncomfortable conditions. Heat stress or heat related illnesses are also possible, especially for the elderly and those sensitive to heat. $$ OHZ003-006>008-017-018-027-182315- /O.CON.KCLE.HT.Y.0002.000000T0000Z-180619T0000Z/ Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Findlay, Tiffin, and Upper Sandusky 1115 AM EDT Mon Jun 18 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HEAT INDEX...Around 100 degrees. * Timing...Through early evening * IMPACTS...The heat and humidity will create uncomfortable conditions. Heat stress or heat related illnesses are also possible, especially for the elderly and those sensitive to heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... The combination of high temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. && $$
834 WWUS71 KCLE 181948 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 348 PM EDT Mon Jun 18 2018 OHZ003-006>008-011-017-018-027-190000- /O.CON.KCLE.HT.Y.0002.000000T0000Z-180619T0000Z/ Lucas-Wood-Ottawa-Sandusky-Cuyahoga-Hancock-Seneca-Wyandot- Including the cities of Toledo, Bowling Green, Port Clinton, Fremont, Cleveland, Findlay, Tiffin, and Upper Sandusky 348 PM EDT Mon Jun 18 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HEAT INDEX...Around 100 degrees. * Timing...Through early evening * IMPACTS...The heat and humidity will create uncomfortable conditions. Heat stress or heat related illnesses are also possible, especially for the elderly and those sensitive to heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... The combination of high temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this heat advisory went out at Jun 18, 12:55 AM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 18, 12:55 AM EDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1255 AM EDT Mon Jun 18 2018 .SYNOPSIS... High pressure will remain over the forecast area through Monday. A cold front will move across the region Monday Night and Tuesday. This front will become nearly stationary over the Ohio River Valley on Wednesday. && .NEAR TERM /THROUGH TODAY/... Not too many changes to the forecast for the evening update. Temperatures are on track with a warm, mostly clear night expected, aside from some pesky high cirrus. Previous Discussion... High pressure will remain in control of the weather through Monday. A backdoor cold front will drop into the forecast area Monday night into Tuesday. Two concerns for this forecast package, the heat and thunderstorm potential. This afternoon a few locations in northwest Ohio are touching advisory criteria. Dew points are in the lower 70s with temperatures in the lower to mid 90s. A few locations are reporting heat indices around 100 in Northwest Ohio. I will allow the heat advisory to continue until 8pm since locations are hitting criteria and are expected to remain near criteria through the late afternoon. The bigger question revolves around the potential for heat advisory criteria on Monday. The NAM and GFS are drastically different. The NAM is warm and dry while the GFS is wet and cooler. The answer most likely lies in between the two models. My concern on Monday is the amount of high and mid level clouds that will move into the forecast area in the afternoon. If the GFS is correct, we may see some late afternoon showers. This cloud cover is likely to hamper the high temperatures a few degrees. This will likely keep heat indices just below advisory criteria. At this time, I will not issue a heat advisory for Monday. Temperatures will still be very warm but likely a few degrees less than today. The next concern is the thunderstorm potential. The models prog the cold front to be over the central part of Michigan ~ 18z on Monday. Instability will increase over the forecast area in the afternoon. The models show a weak upper level short wave moving through the flow in the late afternoon. This short wave along with the approaching cold front may be enough to trigger some storms. The GFS is likely over doing the scenario but I will keep a mention of late afternoon storms Monday afternoon. As the cold front moves across the region Monday night, numerous showers and thunderstorms are expected. I will forecast likely chances on Monday night. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... Frontal boundary will continue to push south across the area on Tuesday. A very moist airmass will be over the southern two thirds of the area with PW values of over 2 inches. Expecting scattered to numerous showers and thunderstorms in this area through at least the morning with some drying starting to expand southward during the afternoon. The front and showers will bring a return to more seasonable temperatures with highs dropping back to the lower 80s. With the ridge axis located farther south, models in fairy good agreement that shortwave energy rounding the ridge will be the focus for more showers and thunderstorms over the area Tuesday night into Wednesday. This shortwave will be east of the area by Wednesday afternoon and expect to see coverage of precip shifting south with time. Will hold onto a low chance pop in the south Wednesday night but dry everyone out by Thursday as surface high pressure expands southeast across the Great Lakes bringing a drier airmass. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Only slight changes made from yesterday as questions still remain on how quick the front off to the southwest will return north. Had hoped to keep the forecast dry for Friday but it looks like the front may be close enough by late afternoon for a few showers and thunderstorms in the west and south. Even the new ECMWF has precip arriving by Friday evening. It still appears best chances for precip will come later Saturday and Saturday evening. By that time surface dew points will be back into the middle 60s. Things should dry out Sunday from west to east as low pressure moves across the central lakes. Temperatures during the period will be close to seasonal normals. && .AVIATION /06Z Monday THROUGH Friday/... VFR conditions under a cirrus shield will continue well into the afternoon. Chance of convection this evening as a back door cold front will approach tonight. Better chance of convection overnight. and the chance for thunderstorms will increase through the night. Have begun a vicinity thunder mention at KCLE and KERI for late in the TAF period but this will be need to be adjusted as timing and confidence increases. OUTLOOK...Brief non-VFR possible tonight through Tuesday night with thunderstorms. && .MARINE... Light winds with lake breezes on Lake Erie today will increase out of the southwest on Monday as a slow moving front approaches from the north. Southwest winds will increase to 10-20 knots with waves building to 2 to 4 feet on the east half of the lake Monday afternoon and evening. The front will push south across the lake on Monday night with winds shifting to the north then northeast on Tuesday. High pressure will expand east across the Great Lakes region through the remainder of the week maintaining an east northeast wind at 15 knots or less. && .CLIMATE... High temperatures on Monday will be near record values at several climate sites. Records for June 18 follow below: Location Monday - June 18 Cleveland 96 (1944) Toledo 98 (1994) Akron/Canton 96 (1944) Mansfield 93 (1994) Youngstown 95 (1994) Erie 92 (1957) && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Garnet NEAR TERM...Garnet/Sefcovic SHORT TERM...KEC LONG TERM...KEC AVIATION...DJB MARINE...KEC CLIMATE...
Hazardous weather outlook, Jun 17, 8:34 PM EDT, 7 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 834 PM EDT Sun Jun 17 2018 OHZ003-006>009-017>019-027-028-036-190045- Lucas-Wood-Ottawa-Sandusky-Erie-Hancock-Seneca-Huron-Wyandot- Crawford-Marion- 834 PM EDT Sun Jun 17 2018 This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heat index values will approach 100 degrees again on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ010>014-020>023-029>033-037-038-047-089- PAZ001>003-190045- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lorain-Cuyahoga- Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland- Ashland-Wayne-Stark-Mahoning-Morrow-Holmes-Knox-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 834 PM EDT Sun Jun 17 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:21 PM EDT | Small Craft Advisory | CLE | 6 hr | |
| Jun 18, 6:25 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 18, 7:30 PM EDT | Special Weather Statement | CLE | Ottawa | 45 min |
| Jun 18, 7:48 PM EDT | Special Marine Warning | CLE | 56 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.